Alert archive / Nevada / High Wind Watches in 2009

High Wind Watch 13, NWS Las Vegas, NV

December 5, 2009Inyo County, California; Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind watch at Dec 5, 2009, 2:45 PM PST for Inyo County, California; Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 6, 2009, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 5, 2009, 2:45 PM PST (22:45 UTC)
In effect from
Dec 6, 2009, 10:00 AM PST
Expired
Dec 6, 2009, 3:58 AM PST
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 182 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 052245
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PST SAT DEC 5 2009

CAZ519-060645-
/O.CAN.KVEF.WI.Y.0048.000000T0000Z-091206T0200Z/
/O.NEW.KVEF.HW.A.0013.091206T1800Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
245 PM PST SAT DEC 5 2009

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR THE EASTERN SIERRA SLOPES...
...WIND ADVISORY IS CANCELLED FOR THE EASTERN SIERRA SLOPES...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 

THE WIND ADVISORY HAS BEEN CANCELLED FOR THE EASTERN SIERRA THIS
AFTERNOON. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH MAY BE SEEN
THROUGH THE REMAINDER OF THE DAY...WIDESPREAD ADVISORY LEVEL WINDS
ARE NO LONGER EXPECTED.

A HIGH WIND WATCH HAS BEEN ISSUED FOR THE EASTERN SIERRA SLOPES
FOR SUNDAY. WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING AND CONTINUE
TO BE VERY STRONG ACROSS THE SIERRA CREST THROUGHOUT THE AFTERNOON.
WINDS ARE EXPECTED TO BE BETWEEN 50 TO 60 MPH WITH GUSTS UP TO 80
MPH AT TIMES. WINDS SHOULD BEGIN TO DECREASE WITH THE ONSET OF
SNOWFALL LATE SUNDAY EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

CAZ520-052345-
/O.CAN.KVEF.WI.Y.0048.000000T0000Z-091206T0200Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE
245 PM PST SAT DEC 5 2009

...WIND ADVISORY IS CANCELLED FOR THE OWENS VALLEY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN CANCELLED FOR THE EASTERN SIERRA THIS
AFTERNOON. ALTHOUGH LOCAL GUSTY WINDS TO NEAR 40 MPH MAY BE SEEN
THROUGH THE REMAINDER OF THE DAY...WIDESPREAD ADVISORY LEVEL WINDS
ARE NO LONGER EXPECTED.


$$

CAZ523-524-060600-
/O.CON.KVEF.WI.Y.0048.000000T0000Z-091206T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
245 PM PST SAT DEC 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR WESTERN AND EASTERN MOJAVE DESERT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

STRONG WESTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL BRING
SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH
THE REST OF THIS AFTERNOON AND EVENING. AS OF 2 PM...BARSTOW-DAGGETT
HAD MEASURED A WIND GUST OF 41 MPH. THE STRONGEST WINDS WILL OCCUR
UNTIL 8 PM THIS EVENING THEN GRADUALLY SUBSIDE AFTER 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ018-019-060645-
/O.NEW.KVEF.HW.A.0013.091207T0000Z-091207T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
245 PM PST SAT DEC 5 2009

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT FOR THE SHEEP RANGE...THE SPRING MOUNTAINS...AND RED
ROCK CANYON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL CAUSE AN
INCREASE IN WINDS ACROSS THE MOUNTAINS OF CLARK COUNTY. STRONG WINDS
WILL MATERIALIZE SUNDAY AFTERNOON ACROSS THE SPRING MOUNTAINS...
RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE TO INCREASE
UNTIL THE WINDS PEAK AROUND 4PM. EXPECT TO EXPERIENCE SUSTAINED
WINDS BETWEEN 35 AND 45 MPH WITH GUSTS UP TO 58 MPH AT TIMES.
WINDS WILL THEN DECREASE SLIGHTLY INTO THE EARLY EVENING AND
OVERNIGHT BEFORE FINALLY SUBSIDING MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

LINDAMAN
2 follow-up statements
000 
WWUS75 KVEF 060346
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
746 PM PST SAT DEC 5 2009

CAZ523-524-060500-
/O.CAN.KVEF.WI.Y.0048.000000T0000Z-091206T0600Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
746 PM PST SAT DEC 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN HALF OF SAN BERNARDINO COUNTY.

LOCAL WEST WIND GUSTS IN EXCESS OF 40 MPH ACROSS NORTHWEST SAN
BERNARDINO COUNTY HAVE ENDED. THE WEST WIND ACROSS THE WESTERN
MOJAVE DESERT WILL CONTINUE TO DECREASE OVERNIGHT.

$$

CAZ519-061230-
/O.CON.KVEF.HW.A.0013.091206T1800Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
746 PM PST SAT DEC 5 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR THE EAST SLOPE OF THE SOUTHERN SIERRA.

A HIGH WIND WATCH HAS BEEN ISSUED FOR THE EASTERN SIERRA SLOPES
FOR SUNDAY. WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING AND
CONTINUE TO BE VERY STRONG ACROSS THE SIERRA CREST THROUGHOUT THE
AFTERNOON. WINDS ARE EXPECTED TO BE BETWEEN 50 TO 60 MPH WITH
GUSTS UP TO 80 MPH AT TIMES. WINDS SHOULD BEGIN TO DECREASE WITH
THE ONSET OF SNOWFALL LATE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ018-019-061230-
/O.CON.KVEF.HW.A.0013.091207T0000Z-091207T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
746 PM PST SAT DEC 5 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT FOR THE SPRING MOUNTAINS...SHEEP RANGE AND RED ROCK
CANYON.

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL CAUSE AN
INCREASE IN WINDS ACROSS THE MOUNTAINS OF CLARK COUNTY. STRONG
WINDS WILL MATERIALIZE SUNDAY AFTERNOON ACROSS THE SPRING
MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE TO
INCREASE UNTIL THE WINDS PEAK AROUND 4PM. EXPECT TO EXPERIENCE
SUSTAINED WINDS BETWEEN 35 AND 45 MPH WITH GUSTS UP TO 58 MPH AT
TIMES. WINDS WILL THEN DECREASE SLIGHTLY INTO THE EARLY EVENING
AND OVERNIGHT BEFORE FINALLY SUBSIDING MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE
TO MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

PIERCE
000 
WWUS75 KVEF 061158
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
358 AM PST SUN DEC 6 2009

CAZ519-061900-
/O.UPG.KVEF.HW.A.0013.091206T1800Z-091207T0600Z/
/O.NEW.KVEF.HW.W.0017.091206T1800Z-091207T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
358 AM PST SUN DEC 6 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. THIS
REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT.

WEST WINDS WILL INCREASE THIS MORNING AND CONTINUE TO BE VERY
STRONG ACROSS THE SIERRA CREST AND UPPER SLOPES THROUGHOUT THE
AFTERNOON AND EVENING. WIND SPEEDS BETWEEN 50 AND 60 MPH WITH GUSTS
UP TO 80 MPH WILL OCCUR AT TIMES NEAR THE CREST AND AT ELEVATIONS
ABOVE 7000 FEET. WINDS WILL GRADUALLY DECREASE LATE TONIGHT AND
EARLY MONDAY MORNING WITH THE ONSET OF SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IN THE HIGH ELEVATIONS MEANS THAT A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF
AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO
PROPERTY DAMAGE.

&&

$$

NVZ018-019-061900-
/O.UPG.KVEF.HW.A.0013.091207T0000Z-091207T1200Z/
/O.NEW.KVEF.WI.Y.0049.091207T0000Z-091207T1200Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
358 AM PST SUN DEC 6 2009

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS...RED ROCK CANYON... AND THE
SHEEP RANGE WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST MONDAY. THIS REPLACES THE HIGH WIND WATCH PREVIOUSLY IN
EFFECT.

STRONG WINDS WILL DEVELOP THIS AFTERNOON ACROSS THE SPRING
MOUNTAINS...RED ROCK CANYON...AND THE SHEEP RANGE AND CONTINUE
MUCH OF TONIGHT. RED ROCK CANYON CAN EXPECT TO EXPERIENCE
SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH AT
TIMES. THE HIGHER PEAKS WILL SEE GUSTS TO 65 MPH. WINDS WILL THEN
DECREASE EARLY MONDAY MORNING WITH THE ONSET OF SNOW AND RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JA

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 5, 9:15 AM PST, 5 hours 30 minutes earlier.

Area forecast discussion, Dec 5, 9:15 AM PST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 AM PST SAT DEC 5 2009

.SYNOPSIS...HIGH PRESSURE WILL FINALLY BREAK DOWN TODAY AND GIVE WAY
TO A COLD LOW PRESSURE SYSTEM DROPPING OUT OF CANADA INTO THE GREAT
BASIN. THIS WILL BE THE BEGINNING OF A SIGNIFICANT CHANGE TO THE
WEATHER PATTERN WHICH WILL ALLOW A SERIES OF STRONG PACIFIC STORMS
TO BRING VALLEY RAIN AND MOUNTAIN SNOW TO THE REGION THIS COMING
WEEK. THE FIRST SYSTEM WILL IMPACT THE ENTIRE REGION MONDAY AND
MONDAY NIGHT.
&&

.UPDATE...DUE TO HIGH CLOUDS KEEPING TEMPERATURES A BIT HIGHER THAN
EXPECTED...THE FREEZE WARNING WAS CANCELLED AROUND 7 AM THIS
MORNING. NO UPDATES ARE PLANNED AT THIS TIME. FOCUS OF THE FORECAST
TODAY WILL BE ON WINDS FOR THIS AFTERNOON IN THE MOJAVE DESERT AND
THE SIERRA CREST. WILL ALSO BE LOOKING INTO POTENTIALLY STRONG WINDS
TOMORROW AFTERNOON AND PLANNING ON DRAFTING UP SOME WINTER WEATHER
PRODUCTS FOR THE AFTERNOON PACKAGE.
&&

.AVIATION...FOR MCCARRAN...OVERALL WINDS SHOULD REMAIN LIGHT UNDER 6
KTS THROUGH THE AFTERNOON BECOMING NORTHWEST 8-10KTS THIS EVENING.
BKN-OVC SKIES ABOVE 20 KFT THINNING IN THE AFTERNOON. A FEW-SCT
CLOUD BETWEEN 8K-12K FEET ARE POSSIBLE TONIGHT. A STRONG STORM
SYSTEM WILL AFFECT THE AREA MONDAY AND MONDAY NIGHT AND POSSIBLY
LINGER INTO EARLY TUESDAY. GUSTY SOUTH TO SOUTHWEST WINDS TO DEVELOP
SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY. CEILINGS AT THE
AIRPORT COULD FALL BELOW 3K FEET WITH VISIBILITY DROPPING TO UNDER
5SM IN MODERATE RAIN AT TIMES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT WINDS WILL BEGIN TO INCREASE THIS AFTERNOON IN
THE SIERRA...OWENS VALLEY AND AROUND KDAG AS A SYSTEM APPROACHES THE
AREA. GUSTS OVER 25 KTS ARE POSSIBLE ESPECIALLY IN THE EASTERN
SIERRA. GUSTY SOUTH WINDS DEVELOP SUNDAY AFTERNOON AND CONTINUE
THROUGH MONDAY NIGHT ACROSS THE AREA. SKIES RANGE FROM MOSTY CLEAR
CONDITIONS TO THE NORTH WITH OVERCAST CONDITIONS ALONG THE SOUTH
THIS MORNING BUT CLOUDS WILL CLEAR TO THE SOUTH THIS AFTERNOON WITH
FEW-SCT AROUND 8K-12K FEET DEVELOPING ACROSS THE NORTH LATER TODAY.
A WINTER STORM SYSTEM WILL AFFECT THE AREA MONDAY AND MONDAY NIGHT.
IN ADDITION TO STRONG GUSTY WINDS...CEILINGS COULD FALL BELOW 3K
FEET AND VISIBILITY BELOW 4SM AT TIMES IN MODERATE RAIN AND SNOW.
&&

.PREV DISCUSSION.../643 AM PST SAT DEC 5 2009/

.SHORT TERM...IR IMAGERY SHOWED DENSE CIRRUS COVERING MUCH OF THE
REGION THIS MORNING AND THAT HAS MODERATED TEMPERATURES SOMEWHAT.
HOWEVER...NEAR OR BELOW FREEZING TEMPERATURES ARE OCCURRING IN THE
FREEZE WARNING AREA SO THE WARNING WILL REMAIN IN EFFECT UNTIL 9 AM.
THE NEXT PROBLEM WILL BE INCREASING WINDS THIS AFTERNOON OVER
NORTHERN SAN BERNARDINO COUNTY...MAINLY WEST OF BAKER. ALSO...
THE LATEST NMM/ARW CROSS-SECTIONS INDICATE THE POTENTIAL FOR
MODERATE TO POSSIBLY STRONG DOWNSLOPE WINDS ON THE EASTERN SIERRA
SLOPES AND OWENS VALLEY THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT
FOR BOTH AREAS. THESE WINDS WILL OCCUR PRECEDING THE COLD FRONT
PUSHING DOWN INTO THE SOUTHERN GREAT BASING THIS AFTERNOON AND
EVENING. THIS WILL ALSO BRING BRIEF RAIN AND SNOW SHOWERS OVER
LINCOLN COUNTY THIS EVENING AS THE FRONT SWEEPS ACROSS. SUNDAY WILL
SEE A BRIEF REPRIEVE BEFORE THE NEXT AND MOST SIGNIFICANT WEATHER
PROBLEM DEVELOPS MAINLY MONDAY AND MONDAY NIGHT. A SECOND LOW
RETROGRADING AS IT DROPS OUT OF WESTERN CANADA IS FORECAST TO CLOSE
OFF OVER NORTHERN CALIFORNIA SUNDAY. THE RESULTING WEST TO
SOUTHWEST FLOW WILL TAP SUBTROPICAL MOISTURE OVER THE EASTERN
PACIFIC AND PULL IT INLAND MONDAY AND MONDAY EVENING FOR WHAT
APPEARS TO BE A WIDESPREAD PRECIPITATION EVENT...WITH RAPIDLY
LOWERING SNOW LEVELS MONDAY NIGHT. IT LOOKS LIKE SNOW LEVELS WILL
GENERALLY BE ABOVE 4000 FEET MONDAY AFTERNOON AND EVENING WHEN THE
BEST COMBINATION OF MOISTURE AND UPWARD FORCING OCCUR. THE COLD CORE
THEN SWINGS DOWN THROUGH SOUTHERN NEVADA MONDAY EVENING ON THE HEELS
OF THE DEEPER MOISTURE. HOWEVER...THIS COULD PRODUCE A BRIEF PERIOD
OF SNOW FOR THE WESTERN FOOTHILLS OF THE LAS VEGAS VALLEY LATE
MONDAY EVENING. IT LOOKS FAVORABLE FOR SIGNIFICANT ACCUMULATIONS IN
THE SOUTHERN SIERRA AND ALSO THE SPRING MOUNTAINS/SHEEP RANGE.
&&

.LONG TERM...A VERY ACTIVE PATTERN WILL REMAIN IN PLACE ACROSS THE
SOUTHWESTERN UNITED STATES THROUGH THE EXTENDED. GIVEN THIS IT WOULD
NOT BE SURPRISING IF SOME AREAS SAW MORE PRECIPITATION NEXT WEEK
THAN IN THE LAST 11 MONTHS COMBINED.

BY LATE TUESDAY MORNING THE AFOREMENTIONED SYSTEM WILL BEGIN TO HEAD
EASTWARD AND NORTHWEST FLOW ALOFT SHOULD DRY OUT THE AREA BY THE
AFTERNOON. I LOWERED POPS IN THE WESTERN HALF OF THE AREA FOR THEN
WITH A SHARP INCREASE AS ONE HEADS EASTWARD. THE MAIN ISSUE WILL BE
THE LOW SNOW LEVELS WHICH COMBINED WITH LINGERING MOISTURE COULD
ALLOW ANY PRECIP LEFT TO MIX WITH OR FALL AS SNOW BEFORE ENDING
ESPECIALLY ABOVE 3500 FEET. BOTH SURFACE PRESSURE GRADIENTS AND
UPPER SUPPORT LACK ON THE BACK SIDE OF THIS SYSTEM BY TUESDAY
AFTERNOON TO SUPPORT ANY NOTABLE GUSTINESS TO WINDS. HIGH TEMPS WILL
BE ABOUT 12 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR OR SIMPLY
STATED - BRRR

TUESDAY NIGHT WILL BE COLD BUT SOME MODERATION WILL TAKE PLACE ON
WEDNESDAY AS A SHORTWAVE RIDGE BUILDS OVER THE AREA. HOWEVER WARMING
WILL BE HAMPERED BY WEAK MIXING AND CLOUDS ADVANCING IN AHEAD OF THE
NEXT SYSTEM. THE ECMWF/GFS AND GEM ALL DIFFER ON THE START TIME OF
THIS EVENT WITH PRECIPITATION POTENTIALLY MOVING INTO THE AREA AS
EARLY AS WEDNESDAY MORNING. FOR NOW A BLEND OF THE START TIMES WAS
USED BUT GIVEN THE CONSIDERABLE MODEL AND ENSEMBLE SUPPORT FOR A
SYSTEM TO MOVE THROUGH IN THE WEDNESDAY NIGHT INTO THURSDAY
AFTERNOON TIME FRAME POPS WERE BUMPED UP BIG TIME THEN. CROSS
SECTIONS SHOW DECENT SPILLOVER OVER THE SIERRA SO DO NOT EXPECT RAIN
SHADOWING TO PLAY A BIG ROLE GIVEN THE TRAJECTORY OF THE SYSTEM.
THIS SHOULD BE AN AREA-WIDE EVENT THOUGH A LITTLE TOO EARLY TO
SPECULATE ON JUST HOW MUCH PRECIP FALLS. SNOW LEVELS WILL RISE WITH
WARM ADVECTION TO AROUND 6000 FEET WEDNESDAY NIGHT AND THEN TO
AROUND 6000 FEET IN LINCOLN COUNTY AND 7000 FEET ELSEWHERE BY
THURSDAY AFTERNOON BEFORE FALLING THURSDAY NIGHT TO AROUND 5500 FEET
AS THE SYSTEM MOVES INLAND.

LINGERING MOISTURE AND ENERGY RIPPLING THROUGH THE FLOW MAY SET OFF
SOME LIGHT PRECIPITATION FOR FRIDAY. BY SATURDAY BOTH THE ECMWF AND
OPERATIONAL GFS BUILD ENOUGH OF A RIDGE INTO THE SOUTHWEST U.S. TO
ALLOW US TO CATCH A BREAK AND DRY OUT AND WARM UP TO AROUND NORMAL.
BY NEXT SUNDAY ANOTHER SYSTEM MAY HEAD IN FROM THE PACIFIC ACROSS
CALIFORNIA. HOWEVER MODELS WERE ALL OVER THE PLACE WITH THIS. ONE
INTERESTING THING WAS THE 00Z GFS ENSEMBLE MEAN FOR A TENTH OF AN
INCH OF PRECIPITATION WAS AT LEAST 80 PERCENT OVER THE ENTIRE CWFA
AT 192 HOURS...HOWEVER THE OPERATIONAL GFS AND ECMWF WERE NOT AS
WET. FOR NOW JUST WENT WITH SLIGHT CHANCE TO GHOST POPS. WE CAN THEN
ADJUST AS CONFIDENCE IN THE TRACK BECOMES BETTER.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WIND ADVISORY FROM NOON TODAY TO 6 PM PST THIS EVENING FOR
     CAZ519-520.
     WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
     CAZ523-524.
&&

LINDAMAN/SALMEN/ADAIR/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 5, 5:47 AM PST, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 AM PST SAT DEC 5 2009

CAZ519-520-523-524-060700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-
547 AM PST SAT DEC 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS OVER 40 MPH WILL DEVELOP OVER NORTHERN SAN BERNARDINO
COUNTY THIS AFTERNOON AND EVENING. A WIND ADVISORY IS IN EFFECT
FROM NOON UNTIL 10 PM PST. DOWNSLOPE WINDS ARE LIKELY ALONG THE
EASTERN SIERRA SLOPES AND THE OWENS VALLEY THIS AFTERNOON. WIND
GUSTS OVER 40 MPH CAN BE EXPECTED IN THE WESTERN FOOTHILLS OF THE
OWENS VALLEY AND GUSTS OVER 60 MPH ARE LIKELY AT ELEVATIONS ABOVE
5000 FEET. A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 6 PM PST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG AND MOIST PACIFIC STORM WILL BRING WIDESPREAD RAIN TO
THE DESERTS AND SNOW TO ELEVATIONS ABOVE 4000 FEET MONDAY THROUGH
EARLY TUESDAY. THIS WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS IN
THE SOUTHERN SIERRA. ANOTHER STORM WILL IMPACT THE REGION THURSDAY
AND FRIDAY WITH MORE WIDESPREAD PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ521-522-525>527-NVZ014>022-060700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
547 AM PST SAT DEC 5 2009 /647 AM MST SAT DEC 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG AND MOIST PACIFIC STORM WILL BRING WIDESPREAD RAIN TO
THE DESERTS AND SNOW TO ELEVATIONS ABOVE 4000 FEET MONDAY THROUGH
EARLY TUESDAY. THIS WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS IN
THE MOUNTAINS MONDAY AFTERNOON AND MONDAY NIGHT. ANOTHER STORM
WILL IMPACT THE REGION THURSDAY AND FRIDAY WITH MORE WIDESPREAD
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:43 PM PSTWinter Storm WatchVEFInyo, San Bernardino23 hr

Nearby

High Wind Watches in Nevada, 2009High Wind Watches in California, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.